The relationship between selective serotonin reuptake inhibitors(SSRI`S) is presented.
The SSRI dependent side effects are mostly characterized by serotonin potentiation.
Both SSRI`S and tricyclic antidepressants can also cause extrapyramidal side effects.
The occurence of movement disorders such as akathisia, dystonia and Parkinsonism after use of SSRI`S was reported.
Furthermore descriptions of deterioration of Parkinson`s disease after use of fluoxetine, fluvoxamine and paroxetine can be found in the literature.
Medication having a serotonergic effect can cause a prolactin level elevation through an indirect mechanism.
Prolactine elevation may cause galactorrhea.
Two mechanism are considered to explain the prolactin release induced by the serotonergic system: the presynaptic inhibition of dopamine discharge by the serotonergic receptors or the direct stimulation of the hypothalamic postsynaptic receptors.